How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29242
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

There's bright red blood coming out of my vagina but it's not

Resolved Question:

There's bright red blood coming out of my vagina but it's not my period I'm not due for another week and there's no pain. I don't know what it is and I'm scared. The flow isn't light/heavy but it's enough to have to wear a pad it started Monday evening and hasn't stopped.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Hi there,I understand your concern.It can be your period by the way.Sometimes your period can occur earlier than usual.At your age, the period timing may fluctuate.However, there can be other causes as well like certain medications, vaginal infection, cervical polyps, or rupture of a blood vessel in the uterus lining, ectopic pregnancy.These are unlikely causes given that you do not have any significant abdominal pain or vaginal pain.Still, you should see your doctor for a clinical evaluation as we cannot examine you online.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Customer: replied 2 years ago.
I know it's not my period as I always get very bad cramps when it occurs. Is there anything else it could be other than what you have named?
Expert:  Dr Basu replied 2 years ago.
Certain medications like aspirin, ibuprofen and supplements like vitamin E, fish oil can cause this commonly.Also recent sexual intercourse can injure blood vessels causing this.
Customer: replied 2 years ago.
I had sexual intercourse at the weekend, is there anyway to stop the blood or will I just have to wait and see if it stops by itself?
Customer: replied 2 years ago.
Relist: Answer quality.
I need more helpful information that might give me clarity as to why this arose
Customer: replied 2 years ago.
Relist: Incomplete answer.
Expert:  Dr Basu replied 2 years ago.
Ok then this is likely sexual intercourse related.You can try Ibuprofen 2 tabs every 6 hours to try to stop the bleeding.Usually this will stop in a week.If the bleeding gets heavier, then you definitely need to see your GP.Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.Please bookmark my profile for asking further questions!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/
Dr Basu and 2 other Medical Specialists are ready to help you